MAUDE Adverse Event Report: ENDOLOGIX AFX; LIMB STENT GRAFT

ENDOLOGIX AFX; LIMB STENT GRAFT
Model Number I20-13/C70F
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994)
Date of Event 09/17/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation and remain implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by a clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx with strata.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with implant of an afx2 bifurcated stent graft and an afx vela infrarenal.Reportedly, the physician had difficulty advancing a balloon catheter through the left external iliac artery due to the tortuosity of the vessel, balloon touch-up was performed only from the right side.The balloon touch-up caused the stent of the left limb of the afx2 bifurcated stent graft to become pressed.Angiography showed a type ib endoleak from the right leg.The physician attempted to deploy an afx limb at the right common and external iliac arteries; however, this caused the afx2 bifurcated stent to become pressed again.Subsequently, a type ib endoleak from the left common iliac artery was confirmed.This did not resolve with balloon touch-up, the physician elected to deploy the afx limb in the left external iliac artery.Balloon touch-up was performed; however, the afx limb was unable to be fully expanded and there was still residual of the type ib endoleak remained.The physician elected to end the procedure and monitor the patient.(reported under mfr#2031527-2021-00424).Approximately six (6) months post initial procedure, the patient was reportedly urgently transported complaining of a pain in the left leg.Thrombotic occlusion in the left leg was confirmed; therefore, a femoral-femoral bypass surgery was performed.The patient¿s condition was well after the procedure.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident-related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.The device was not returned to endologix for evaluation because it remains implanted.Due to the absence of medical records and medical imaging; device, use, procedure, and/or anatomy relatedness to this adverse event/incident could not be evaluated.The final patient status was reported as being well after the procedure no additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx with duraply.Corrections: g3: awareness date.H6: investigation finding codes ¿ remove 3233.H6: investigation conclusion codes ¿ remove 11.

Brand Name
AFX
Common Device Name
LIMB STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
,
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
,
irvine, CA 92618
8009832284
MDR Report Key12573301
Report Number2031527-2021-00426
Device Sequence Number19847108
Product Code MIH
UDI-Device Identifier00818009011442
UDI-Public(01)00818009011442(17)220814
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 09/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/14/2023
Device Model NumberI20-13/C70F
Device Lot Number2279252002
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/28/2021
Supplement Date Received by Manufacturer10/21/2021
Initial Report FDA Received Date10/04/2021
Supplement Report FDA Received Date12/09/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/14/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX VELA INFRARENAL (LN 2376866010).; AFX2 BIFURCATED STENT GRAFT (LN 2346129007).
Outcome Attributed to Adverse Event Required Intervention;
Patient Age77 YR
Patient SexMale